Thunderstorm Wind, Albany
- When
- November 6, 7:40 PM EST
- Where
- Albany County, Cohoes
- Measured
- 60 kt (69 mph) estimated gust
- Reported by
- UTILITY COMPANY
- Coordinates
- 42.767, -73.700
A utility company reported that trees were blown down in Cohoes.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albany, NY wrote its last area forecast discussion before the first event at Nov 6, 3:50 PM EST, 3 hours 50 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBANY NY 350 PM EST SUN NOV 6 2005 .SHORT TERM (TONIGHT THROUGH TUESDAY NIGHT)...STRONG SUMMER LIKE CONVECTIVE SQUALL LINE ACROSS WESTERN NY AND MOVING INTO CENTRAL NY AS OF 330 PM. THE SYNOPTIC LOW PRODUCING THIS LINE IS MOVING NORTHEAST ACROSS LAKE HURON AND WILL EVENTUALLY MOVE INTO EASTERN CANADA BY MONDAY. COLD FRONT JUST BEHIND THE LINE OF CONVECTION WILL MOVE THROUGH THIS EVENING ALONG WITH THE CONVECTIVE LINE. LOW LEVEL WIND SHEAR IS VERY IMPRESSIVE WITH THIS SYSTEM...EVEN AS IT MOVES INTO OUR REGION. HOWEVER...CAPES GENERALLY BELOW 500 J/KG ACROSS THE FORECAST AREA. SOME WEAKENING OF THE LINE LIKELY AS WE LOSE DIRNAL HEATING AT SUNSET...BUT EXPECT SOME SEVERE CONVECTION TO MAKE IT INTO OUR FORECAST AREA AFTER SUNSET...WITH THE BEST CHANCE ACORSS THE WESTERN ZONES. HAVE INCLUDED LIKELY OR CATEGORICAL POPS FOR ALL ZONES THIS EVENING FOR SHWRS/TSTMS...ALONG WITH ENHANCED WORDING OF DAMAGING WINDS POSSIBLE WITH THE THUNDERSTORMS. THREAT OF DAMAGING WINDS ASSOCIATED WITH THE SYNOPTIC WINDS APPEARS LESS TODAY THAN IT DID YESTERDAY...WITH THE STRONGEST WINDS OVER OUR AREA EXPECTED LATE TONIGHT AND MONDAY. HAVE FORECAST WINDS BELOW ADVISORY THRESHOLDS THROUGH MONDAY AND WILL NOT ISSUE ANY LONGER TERM WIND HEADLINES AT THIS TIME. FRONT QUICKLY MOVES THROUGH EARLY TONIGHT...WITH POPS RAPIDLY DECREASING LATE THIS EVENING AND AFTER MIDNIGHT. DRY WEATHER FOR MOST AREAS MONDAY AS THE FLOW BECOMES ANTICYCLONIC...AND HAVE ONLY FORECAST A CHANCE OF SHOWERS ACROSS THE FAR NORTHWEST. WEAK SECONDARY TROF MOVING THROUGH MONDAY NIGHT. GENERALLY EXPECT NO PCPN FROM IT...BUT HAVE INCLUDED CHANCE POPS ACROSS NORTHERN AREAS. SURFACE HIGH BUILDS SOUTHWARD OUT OF CANADA AFTER THAT AND KEEPS US DRY THROUGH TUESDAY NIGHT. && .LONG TERM (WEDNESDAY THROUGH SUNDAY)... ANOTHER FAIRLY STRONG LOW WILL DEVELOP EARLY IN THIS PERIOD OVER THE NORTHERN PLAINS...AND MOVE TO NEAR JAMES BAY IN CANADA BY THURSDAY. ASSOCIATED WARM AND THEN COLD FRONTAL PASSAGES WILL KEEP THE AREA UNSETTLED WEDNESDAY THROUGH THURSDAY. WARM ENOUGH ONCE AGAIN FOR RAIN SHOWERS TO BE FORECAST DURING THIS PERIOD. CLEARING THURSDAY NIGHT WITH A SURFACE HIGH KEEPING THE WEATHER DRY AT LEAST INTO THE EARLY PART OF THE WEEKEND. GFS FLIP-FLOPPING QUITE A BIT FOR SUNDAY. 00Z/06Z GFS RUNS HAD A FAIRLY IMPRESSIVE SURFACE LOW AFFECTING OUR AREA SUNDAY...BUT 12Z RUN HAD A LARGE HIGH OVER THE FORECAST AREA. FORECAST ORIGINALLY BASED ON THE EARLIER RUNS SO HAVE OPTED NOT TO MAKE ANY REVISIONS BASED ON SUCH A LARGE MODEL CHANGE THAT FAR OUT IN TIME. && .AVIATION...MAINLY VFR THROUGH THE PERIOD. A COLD FRONT IS FORECAST TO CROSS OUR WARNING AREA BETWEEN ABOUT 00Z-05Z. THE FIRST LINE OF SHOWERS AND STORMS WELL AHEAD OF IT IS WEAKENING AND WILL PRODUCE NO MORE THAN SOME HIT AND MISS LIGHT SHOWERS AS LIMPS ACROSS OUR REGION LATER THIS AFTERNOON. THE SECOND LINE IS THE MORE PROBLEMATIC ONE...AND WILL LIKELY MOVE RIGHT AHEAD OF THE FRONT. THIS COULD PRODUCE SQUALLY RAINS AND POSSIBLY AN EMBEDDED THUNDERSTORM OR TWO. WIND GUSTS TO 40 KTS ARE POSSIBLE. IN THE 18Z TAFS...WE HAVE KEPT WIND GUSTS IN THE 25KT RANGE FOR NOW. AFTER THE FRONT...LOOK FOR SOME INITIAL QUICK CLEARING AND GOOD VISIBILITY. ENOUGH OF A BREEZE SHOULD PRECLUDE ANY FOG FORMATION. LAKE EFFECT CLOUDS WILL LIKELY PRODUCE VFR CEILINGS NORTH OF KPOU BY EARLY MONDAY. THE WIND...RELAXING FOR A LITTLE BIT OVERNIGHT AFTER THE INITIAL PASSAGE OF THE FRONT...WILL PICK UP OUT OF THE WNW AFTER SUNRISE MONDAY...WITH GUSTS TO 20-25 KTS PERHAPS A FEW STRONGER. && .HYDROLOGY...NO PROBLEMS ANTICIPATED. TONIGHTS POTENTIAL RAIN MAKER LOOKS TO MOVE QUICKLY AND ONLY PRODUCE ABOUT A QUARTER INCH OF RAINFALL ON AVERAGE WITH MAYBE SOME LOCALLY HIGHER AMOUNTS IN ANY STRONGER THUNDERSTORMS. THE NEXT CHANCE FOR RAIN TAKES PLACE LATER ON WEDNESDAY INTO THURSDAY. WHILE THAT DISTURBANCE MIGHT MOVE SOMEWHAT SLOWER AND HAVE A BIT MORE MOISTURE TO WORK WITH...PROJECTED RAINFALL AMOUNTS SHOULD ONCE AGAIN FALL WELL SHORT OF PRODUCING ANY SIGNIFICANT RISES ON STREAMS...LET ALONE ANY FLOODING. && .ALY WATCHES/WARNINGS/ADVISORIES... CT...NONE. MA...NONE. NY...NONE. VT...NONE. &&
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE ALBANY NY 405 PM EST SUN NOV 6 2005 CTZ001-013-MAZ001-025-NYZ032-033-038>043-047>054-058>061-063>066- 082>084-VTZ013>015-071200- NORTHERN LITCHFIELD-SOUTHERN LITCHFIELD-NORTHERN BERKSHIRE- SOUTHERN BERKSHIRE-NORTHERN HERKIMER-HAMILTON-SOUTHERN HERKIMER- SOUTHERN FULTON-MONTGOMERY-NORTHERN SARATOGA-NORTHERN WARREN- NORTHERN WASHINGTON-SCHOHARIE-WESTERN SCHENECTADY- EASTERN SCHENECTADY-SOUTHERN SARATOGA-WESTERN ALBANY- EASTERN ALBANY-WESTERN RENSSELAER-EASTERN RENSSELAER- WESTERN GREENE-EASTERN GREENE-WESTERN COLUMBIA-EASTERN COLUMBIA- WESTERN ULSTER-EASTERN ULSTER-WESTERN DUTCHESS-EASTERN DUTCHESS- NORTHERN FULTON-SOUTHEAST WARREN-SOUTHERN WASHINGTON-BENNINGTON- WESTERN WINDHAM-EASTERN WINDHAM- 449 AM EST SUN NOV 6 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN CONNECTICUT...WESTERN MASSACHUSETTS...EAST CENTRAL NEW YORK AND SOUTHERN VERMONT. .DAY ONE...TONIGHT THERE IS A RISK OF SEVERE THUNDERSTORMS THIS EVENING AS A STRONG COLD FRONT MOVES EASTWARD. A LINE OF THUNDERSTORMS WILL MOVE WEST TO EAST WITH THE COLD FRONT AT APPROXIMATELY 40 MILES AN HOUR. A FEW THUNDERSTORMS MIGHT CONTAIN DAMAGING WIND GUSTS OF GREATER THAN 60 MILES AN HOUR. INDIVIDUAL THUNDERSTORM CELLS WILL MOVE SOUTHWEST TO NORTHEAST. A SEVERE THUNDERSTORM WATCH HAS BEEN ISSUED FOR EASTERN NEW YORK THROUGH 10 PM. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION IS REQUESTED FOR THE FOLLOWING COUNTIES IN NEW YORK STATE... HERKIMER...HAMILTON...FULTON...MONTGOMERY...SCHOHARIE...WARREN... SARATOGA...ALBANY...SCHENECTADY...GREENE...ULSTER....WASHINGTON... RENSSELAER...COLUMBIA AND DUTCHESS.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
555 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0535 PM HAIL COLD BROOK 43.24N 75.04W
11/06/2005 0.75 INCH HERKIMER NY TRAINED SPOTTER
&&
GJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
629 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0605 PM TSTM WND DMG POLAND 43.23N 75.06W
11/06/2005 HERKIMER NY EMERGENCY MNGR
NUMEROUS TREES AND WIRES DOWN BETWEEN 545 PM AND 605 PM.
&&
GJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
710 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL COBLESKILL 42.68N 74.49W
11/06/2005 0.75 INCH SCHOHARIE NY TRAINED SPOTTER
&&
GJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
714 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM HAIL RICHMONDVILLE 42.63N 74.56W
11/06/2005 0.75 INCH SCHOHARIE NY TRAINED SPOTTER
MEASURED WIND GUST TO 48MPH AS WELL.
&&
GJMPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBANY NY
716 PM EST SUN NOV 06 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM HAIL FULTONVILLE 42.95N 74.37W
11/06/2005 0.75 INCH MONTGOMERY NY TRAINED SPOTTER
&&
GJMSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBANY NY 735 PM EST SUN NOV 6 2005 NYZ042-043-083-084-070130- ...STRONG THUNDERSTORMS IN WARREN AND WASHINGTON COUNTIES... AT 732 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS CAPABLE OF PRODUCING...SMALL HAIL AND WINDS IN EXCESS OF 40 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM BOLTON LANDING TO LAKE GEORGE VILLAGE TO 11 MILES WEST OF GREENWICH...OR ALONG A LINE EXTENDING FROM 10 MILES WEST OF WHITEHALL TO LAKE GEORGE VILLAGE TO 6 MILES NORTHEAST OF SARATOGA SPRINGS...AND MOVING EAST AT 40 MPH. THUNDERSTORMS WILL BE NEAR... HUDSON FALLS AND FORT EDWARD BY 740 PM EST COMSTOCK...WHITEHALL AND GREENWICH BY 745 PM EST HARTFORD BY 750 PM EST SALEM BY 755 PM EST GRANVILLE BY 800 PM EST HWJIV/JPV
The Albany radar (KENX), 36 km away, was scanning. The volume nearest the first event began at 00:40 UTC.
1 thunderstorm wind. Local standard time, as filed.
A utility company reported that trees were blown down in Cohoes.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New York in 2005Every state in 2005This day in weather historyWarnings in New York, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5485466.